Conditions with symptom: 'lowered libido'
Andropause is the term given to a combination of symptoms that can lead to the male menopause. Read more →
Any glance at your email spam filter will tell you that erectile dysfunction is big business, but this common complaint can be extremely distressing for those men who suffer with it. Read more →
It is common for women to experience problems with sex at some stage in their lives, and often this increases as women get older. Read more →
I'm 20 years old and have been with my boyfriend for three years now. About six months in, I went on the pill and completely lost my libido. I changed pill for other reasons, and now have the contraceptive implant, but my libido hasn't returned. I was hoping that trying different forms of hormonal contraception would make a difference, but they haven't, and I'd ideally like to stay on the contraception, so was wondering if anyone has any advice as to how to get my libido back?
i am 30 yrs old and have a total lack of libido i have been to my doctor and she sent me to a sex therapist who i seen for 3mts and after we finished our meetings she sent me back to my doctor who then told me that there was nothing else she can do for me i have been with my partner for 8yrs and this is getting really affected by my lack of libido and i dont know where else to turn for help
Hi i am 45 yrs old and had a hysterectomy 10 years ago ovaries left. i was told at the time i would likely have an early menopause, i am experiencing hot flushes and have absolutely no libido i am taking citalopram anti depressants but would like to come off these at some point however they do seem to keep my hot flushes at bay but dont help with the libido. I am not keen on the HRT solution either because of my "young age" Does anyone know of any other solutions that work.
I am a 52 year old, healthy/active lady. Life is fantastic apart from my libido level being at 0...My GP has taken blood tests for hormonal changes, yes its been confirmed i'm now classed as menopausal. I have accepted this new chapter of life, unfortunately my libido level has cost me my relationship. As you can imagine this has left me feeling anything but a woman and why would any other man bother with me ever again. I eat a very healthy diet, excerise, sleep well, no other health issues. I do hope you can give me some advise.
hi, i am 37 an have the same problem. But your gyni can give you a testosterone implant in your tummy, doesn't hurt much as they numb you, just leaves you abit tender. Or your doctor can give you patches of testosterone which should give you back a libido as its the testosterone that your body is not making anymore that gives us our sexdrive ! As long as your blood pressure is ok. My blood pressure has gone mental since i have become menapausal so i can't do the patches, an for some unknown an rare reason, my body spat out the implant. I now have a very understanding hubby, an once every couple of months he makes sure i climax, although it is an issue that we only have sex every 3-5 wks. So don't think you will be alone forever, there are some good an caring men left out there, it took me till now to find 1 but feeeewwwww, i have :) Best wishes to you Aly!
Your doc can give u testosterone patches or ur gyni can give u a testosterone implant. One of these should give u some testosterone back into ur body, thats wat gives us our sexdrive! An there are some good men left out there, i suffer like you but have been lucky enough to find a caring man, don't give up on love, theres someone out there for you Aly!!!!
I amm 58 and until about 5 years ago enjoyed a lifely sex life. Now it's only about once every 2 months. Although we use lots of lube it's very painful when my husband enters me and afterwards I'm left with lesions/blisters on one side of the entrance to my vagina. They take 4/5 days to clear up. It's as if I'm allergic to my husband. Also my libido is non-existent. I have an under-active thyroid and am told that this is one reason why my libido is lower. I take Livial HRT tablets. I've had lots of hormone treatment in the past and now only want to use the mininum. I've tried HRT gel but it wasn't convenient to use. I also use vagifem cream a couple of times a week. I have myself checked regularly and don't have any infections. Can anyone help me please?
Hi ive had Chronic urticaria for about 9 months now and since then my life has been hell. It has severely lowered the quaility of my life as i am a 16 year old who is in love with sport and it is a passion which i hope to pursue as a future. I now struggle to walk to school, sit in a warm room, or next to a radiator i have quit Football, Tennis, cycling and running and many other hobbies whihc i love. I cant go to parties or have fun at the beach on hot days with friends. This couldnt have come at a worse time, i took P.E and i couldnt take part in practical which lowered my grade and now fear not being able to take part in higher. I have seen many doctors, a few homiopaths ( think thats how you say it) and a few specialists in dermatoligy and their answer is more medication which isnt working! I beg if anyone has any advice or anything please help me I just want to get my life back on track and enjoy it to the fullest. Thanks and sorry for poor spelling.
Hi, I have excess hair all over the top of my thighs and down my stomach. It's not attractive and has really lowered my confidence. What can I do? Thanks
Does Amitriptyline affect libido?
Im 23 and have no sex drive whatsoever, its ruining my relationship. Is there something i can take to increase my libido? i eat healthily and exercise regularly but is there something else i could be doing? Many thanks
Hi there, I am 26 yr old & the same has happened to me. My partner is understanding but admits to being paranoid that I have went off him. Also, I have depression and use a low dose of antidepressants. It's worrying and I am scared it will never return. I enjoy sex but it's getting round to it that's the problem. I feel panicky and only seem to manage after I've had a drink. I wish I could feel normal again.
Hi, I am 43 years old, married with a 21 months old baby boy. 4 years before falling pregnant, back in 2004, I noticed a huge loss of sexual drive. Then I also noticed that I was lactating and because both my husband and I were trying for a baby, my GP put me on a course of hormone so that my level of prolactin could be brought down. Our GP also explained that this high level of prolactin could cause a loss of libido and to make sure there was no tumour in my brain, I had a MRI wich appeared normal. 6 years later my libido is not getting any better especially now that I am breasffeeding. My relationship with my husband is at a all time low and I have no sexual drive at all. My questions to you is 1)what level of prolactin should I have before considering taking a hormone treatment to bring down the level of prolactin 2)is there any other treatment to bring back my sexual drive? 3) will counselling help? thank you Abbi
Hormone replacement therapy is commonly used to treat the negative symptoms associated with the depletion of the sex hormones oestrogen Read more →
Dr Dawn frankly and honestly answers your questions about female sexual health. Read more →
Can't find the condition you were searching for? Suggest a condition for us to add to the site
The information provided on this website (including any NHS Choices medical information) is for use as information or for educational purposes only and is not a substitute for professional medical care by a qualified doctor or other qualified healthcare professional. We do not warrant that any information included within this site will meet your health or medical requirements. This Embarrassing Bodies site does not provide any medical or diagnostic services so you should always check with a health professional if you have any concerns about your health.